A note on canonical forms for matrix congruence

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


Canonical forms for matrix congruence for general matrices are exhibited as an easy consequence of results presented in a recent paper by R. C. Thompson on pencils of symmetric and skew symmetric matrices. We also show how to exhibit standard equivalence class representatives in the orbits of the semiorthogonal groups acting naturally on skew symmetric forms.

Original languageEnglish
Pages (from-to)207-215
Number of pages9
JournalLinear Algebra and Its Applications
Issue number1-3
StatePublished - Dec 1996


Dive into the research topics of 'A note on canonical forms for matrix congruence'. Together they form a unique fingerprint.

Cite this